Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Change on Regimen
May 30, 2003

Dear Doctor

I have been diagnosed HIV positive since Jan 1997 and started with drugs of AZT and DDI. Prior to taking drugs, VL and CD4 were 28000 and 294, respectively.

Due to drugs resistance, my drugs regimen were changed to AZT, 3TC, and Stocrin around Sep 1998.

For your information, my doctor repalced D4T with AZT for above mentioned regimen because of skinny face and lipodystrophy.

The latest Lab test of VL and CD4 on 23 Feb 2003 were 282 and 497. Before these, they were <50 and 460, respectively.

I will check VL and CD4 on 20 JUn 2003.

In case of drugs resistance, in your opinion, what drugs shall be recommended.

I don't like to take Protease Inhibitor in order to prevent Coronary Heart Disease. If I can choose.

Thanking you in advance

Bye

Upto now, I am still on AZT, 3TC, and Stocrin.

Response from Dr. Henry

The link between protease inhibitor and heart disease is unclear. Atazanavir will soon be available which is a two pill once a day protease inhibitor with little impact on lipid levels. That might be a good option to add to your regimen. You likely have some modest degree of NRTI resistance with at least the M184V mutation (3TC). Adding tenofovir and/or abacavir is a good option depending on other details of your situation. If you added those drugs your regimen would be Trizivir (AZT + 3TC + abacavir) + Stocrine + Viread= 4 pills total and would still save PIs for later use. KH



Previous
Sun sensitivity and multiple skin problems
Next
life is for the living.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement